Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 99, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 19, 2011, 4:22 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2011, 4:22 AM EST (09:22 UTC)
- Expired
- Dec 20, 2011, 4:15 AM EST
- In force
- 24 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
886 WHUS73 KGRR 190922 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 AM EST MON DEC 19 2011 LMZ844>849-191730- /O.CAN.KGRR.GL.W.0044.000000T0000Z-111219T1200Z/ /O.NEW.KGRR.SC.Y.0099.111219T0922Z-111220T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 422 AM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST TO 30 KNOTS VEERING NORTH 15 TO 20 KNOTS THIS AFTERNOON. NORTHEAST 10 TO 20 KNOTS TONIGHT. * WAVES...BUILDING TO 4 TO 8 FEET TODAY... SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
4 follow-up statements
263 WHUS73 KGRR 191621 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1121 AM EST MON DEC 19 2011 LMZ844>849-200030- /O.CON.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1121 AM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...NORTH 15 TO 25 KNOTS THIS AFTERNOON. NORTHEAST TO 30 KNOTS TONIGHT DIMINISHING 10 TO 20 KNOTS. * WAVES...BUILDING TO 4 TO 9 FEET TODAY... SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
207 WHUS73 KGRR 191939 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 239 PM EST MON DEC 19 2011 LMZ844>849-200345- /O.CON.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 239 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...NORTH 15 TO 25 KNOTS THIS AFTERNOON. NORTHEAST TO 30 KNOTS TONIGHT DIMINISHING 10 TO 20 KNOTS. * WAVES...4 TO 9 FEET THIS EVENING... SUBSIDING TO 3 TO 5 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
984 WHUS73 KGRR 200335 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 PM EST MON DEC 19 2011 LMZ844>849-201000- /O.CON.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1035 PM EST MON DEC 19 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... * WINDS...NORTH 20 TO 25 KNOTS VEERING EAST 10 TO 20 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET...SUBSIDING TO 1 TO 3 FEET TOWARD DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
093 WHUS73 KGRR 200915 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 415 AM EST TUE DEC 20 2011 LMZ844>849-201015- /O.CAN.KGRR.SC.Y.0099.000000T0000Z-111220T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 415 AM EST TUE DEC 20 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. A LIGHTER SOUTHEAST WIND WILL PREVAIL TODAY. $$ HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 11:50 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 18, 11:50 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1150 PM EST SUN DEC 18 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(400 PM EST SUN DEC 18 2011) MILD SOUTHWEST BREEZES TONIGHT WILL KEEP TEMPERATURES ABOVE FREEZING. A COLD FRONT WILL PASS THROUGH THE REGION ON MONDAY AND MAY PRODUCE A BIT OF LIGHT RAIN OR DRIZZLE. LOW PRESSURE WILL MOVE SLOWLY NORTHEAST FROM THE SOUTHERN PLAINS TUESDAY... THEN PASS THROUGH SOUTHERN LOWER MICHIGAN ON WEDNESDAY. THIS SYSTEM WILL BE MOSTLY A LIGHT RAIN EVENT FOR OUR AREA... ALTHOUGH SOME MIXED WINTRY PRECIPITATION IS POSSIBLE TUESDAY AFTERNOON AND NIGHT ON THE NORTH SIDE OF THE APPROACHING SYSTEM. LIGHT RAIN MAY ALSO CHANGE TO A MIX ON WEDNESDAY NIGHT BEFORE ENDING AS THE SYSTEM DEPARTS. && .SHORT TERM...(400 PM EST SUN DEC 18 2011) (TONIGHT THROUGH TUESDAY NIGHT) CLOUDS WERE DECREASING FROM SOUTHWEST TO NORTHEAST THIS AFTERNOON WITH ARRIVAL OF WARMER AIR FROM THE SOUTHWEST AND WE WILL START OFF WITH PARTLY CLOUDY CONDITIONS TONIGHT. HOWEVER MORE CLOUDS WERE NOTED MOVING NORTHEAST OUT OF MISSOURI AND THOSE SHOULD ARRIVE LATE TONIGHT. HAVE ADDED THE CHANCE FOR A LITTLE LIGHT RAIN OR DRIZZLE AFTER 4 AM AS MODELS ARE SQUEEZING OUT SOME LIGHT QPF (UNDER 0.05) BY 12Z AHEAD OF THE APPROACHING FRONT. MAIN CONCERN IS IN LATER PERIODS WITH PCPN TYPE. ENOUGH COLD AIR FOLLOWS BEHIND THE FRONT MONDAY NIGHT AND TUESDAY MORNING THAT PCPN TYPE SHOULD BE LIGHT SNOW OR A MIX OF RAIN AND SNOW AS IT BEGINS ON TUESDAY AFTERNOON NORTH OF THE WARM FRONT. THEN ON TUESDAY NIGHT THERE IS A RATHER AGGRESSIVE PUSH OF WARM AIR ALOFT THAT SHOULD CHANGE PCPN OVER TO LIQUID. HOWEVER SFC TEMPS NORTH OF I-96 ARE SLOW TO RECOVER ABOVE FREEZING AND IT MAY TAKE UNTIL 12Z WED TO GET ABOVE 32F. HAVE THEREFORE WENT WITH A LIGHT FREEZING RAIN THREAT FOR THE NRN COUNTIES TUESDAY NIGHT WITH PRIMARILY ALL RAIN IN THE SOUTH. && .LONG TERM...(400 PM EST SUN DEC 18 2011) (WEDNESDAY THROUGH SUNDAY) THE MAIN CONCERN DURING THE PERIOD IS WITH THE DEPARTING LOW WEDNESDAY. NAM/ GFS TRACK THE LOW ACROSS THE SRN CWA TOWARD THE THUMB. THERMAL PROFILES INDICATE THIS SYSTEM WILL ARRIVE WITH WARM AIR AND MOST OF THE PCPN WEDNESDAY WILL BE LIGHT RAIN. A MIX IS POSSIBLE OVER THE NW CWA. AS USUAL...SOME COLDER AIR WILL WRAP AROUND THE BACK SIDE AS THE SYSTEM DEPARTS WEDNESDAY NIGHT CHANGING THE PCPN BACK TO SOME LIGHT SNOW. TEMPS LOOK NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. THAT TREND SEEMS LOGICAL IN LIGHT OF THE NAO AND AO FORECASTS TRENDING LESS POSITIVE TOWARD THE END OF THE WEEK. THURSDAY LOOKS DRY WITH WEAK RIDGING MOVING OVER THE AREA. A COLD FRONT WILL MOVE SOUTH ACROSS THE CWA THURSDAY RESULTING IN A SLIGHT CHC SHSN. ONE INTERESTING NOTE TO THE MEDIUM RANGE MODELS IS A SRN STREAM SYSTEM THAT THE ECMWF MOVES FROM THE TX GULF COAST NEWD TOWARD THE TN VALLEY. THAT SYSTEM IS LOADED WITH PCPN DUE TO IT/S PROXIMITY TO THE GULF. THE GFS JUST SHOWS A MINOR WAVE AND MOVES IT MORE EAST THAN NE. HIGH PRESSURE OVER THE PLAINS WILL BE PRODUCING SOME COLDER AIR OVER THE CWA TOWARD THE END OF THE WEEK. IF THE ECMWF TRENDS THE LOW FARTHER NORTH...WE COULD BE LOOKING AT SNOW OR MIXED PCPN THURSDAY NIGHT. A COUPLE OF THE GFS ENSEMBLE MEMBERS ARE IN LINE WITH THE ECMWF AND SHOW A FARTHER NORTH LOW BEGINNING NEAR THE RED RIVER AND MOVING TOWARD THE OHIO VALLEY. IT/S WAY OFF IN MODEL WORLD BUT STILL SOMETHING TO KEEP AN EYE ON. && .AVIATION...(1150 PM EST SUN DEC 18 2011) A WEAKENING COLD FRONT WILL SLIP SOUTHEAST THROUGH THE TAF SITES LATE TONIGHT INTO MON AM. LOW LEVEL MOISTURE WILL INCREASE AHEAD OF THIS FEATURE. AS A RESULT CEILINGS WILL LOWER FROM VFR DOWN TO MVFR BY NOON. THEN SKIES WILL SCATTER OUT LATER MON AFTERNOON AND EVENING. THIS RISK FOR IFR AND DRIZZLE WITH THE LOWER CLOUDS LOOKS LOWER DUE TO SOMEWHAT WEAKER LIFT. THUS I WILL KEEP THAT MENTION OUT OF THE FORECAST. && .MARINE...(400 PM EST SUN DEC 18 2011) NO CHANGES TO THE EXISTING GALE WARNING. LOW LEVEL JET STRENGTHENS TONIGHT AHEAD OF THE APPROACHING COLD FRONT AND SOUTHWEST WINDS SHOULD REACH GALE FORCE AT TIMES. WINDS SHIFT TO THE NORTH BEHIND THE FRONT MONDAY AND THEN DIMINISH. && .HYDROLOGY...(400 PM EST SUN DEC 18 2011) FLOOD ADVISORIES REMAIN IN EFFECT FOR THE GRAND RIVER AT IONIA... THE PORTAGE RIVER NEAR VICKSBURG... THE ST JOSEPH RIVER AT BURLINGTON... AND SYCAMORE CREEK AT HOLT. HOWEVER THESE SITES HAVE BEGUN TO SLOWLY FALL AND WILL CONTINUE TO DO SO OVER THE NEXT FEW DAYS. QPF WITH THE NEXT SYSTEM IS CURRENTLY FCST TO BE UNDER ONE HALF INCH TOTAL AND SHOULD HAVE LITTLE IMPACT ON THE RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...GALE WARNING TONIGHT ALL ZONES. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: 93 AVIATION: MJS MARINE: MEADE HYDROLOGY: MEADE
Hazardous weather outlook, Dec 18, 10:13 AM EST, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1013 AM EST SUN DEC 18 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-191045- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1013 AM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW OR MIXED PRECIPITATION IS POSSIBLE TUESDAY NIGHT INTO WEDNESDAY NIGHT. SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-191045- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1013 AM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTH GALES ARE EXPECTED LATE TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WAVES WILL BE HAZARDOUS TO SMALL CRAFT ON MONDAY. OSTUNO MEADE
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.